Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 23, 2010, 1:49 PM EDT for Amherst County, Appomattox County, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2010, 1:49 PM EDT (17:49 UTC)
- Expired
- May 23, 2010, 6:59 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:00 PM EDT | HEAVY RAIN 3 | 4 Nne Amherst, VA | 3 INCHES OF RAIN IN AN HOUR. STANDING WATER IN THE GOLF COURSE...WINTON COUNTRY CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WGUS51 KRNK 231749 FFWRNK VAC009-011-232345- /O.NEW.KRNK.FF.W.0032.100523T1749Z-100523T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT SUN MAY 23 2010 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA EASTERN AMHERST COUNTY IN CENTRAL VIRGINIA * UNTIL 745 PM EDT. * AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR NEW GLASGOW...OR NEAR AMHERST...MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERVILLE. THUNDERSTORMS WITH HEAVY RAIN ARE REDEVELOPING NORTH OF AMHERST. SOME LOCAL CREEKS AND STREAMS THAT WILL BE AFFECTED INCLUDE TURNER CREEK AND RUTLEDGE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3744 7886 3744 7910 3770 7907 3766 7895 $$ WP
3 follow-up statements
610 WGUS71 KRNK 231826 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EDT SUN MAY 23 2010 VAC009-011-232345- /O.CON.KRNK.FF.W.0032.000000T0000Z-100523T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPOMATTOX VA-AMHERST VA- 226 PM EDT SUN MAY 23 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EASTERN AMHERST AND NORTHWESTERN APPOMATTOX COUNTIES... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WARNED AREA THROUGH 6 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 600 PM. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3744 7886 3744 7910 3770 7907 3766 7895 $$ RCS
116 WGUS71 KRNK 232032 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 432 PM EDT SUN MAY 23 2010 VAC009-011-232345- /O.CON.KRNK.FF.W.0032.000000T0000Z-100523T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPOMATTOX VA-AMHERST VA- 432 PM EDT SUN MAY 23 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EASTERN AMHERST AND NORTHWESTERN APPOMATTOX COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AROUND 3 INCHES OF RAIN FELL BETWEEN AMHERST AND NEW GLASGOW THIS AFTERNOON. RAINFALL WAS PARTICULARLY HIGH IN THE TURNER CREEK BASIN. RAIN SHOWERS WILL CONTINUE TO MOVE ACROSS THE WARNED AREA INTO THIS EVENING WITH AN ADDITION HALF TO ONE INCH OF NEW RAINFALL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW GLASGOW...CLIFFORD AND AMHERST PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3744 7886 3744 7910 3770 7907 3766 7895 $$ RCS
219 WGUS71 KRNK 232259 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 659 PM EDT SUN MAY 23 2010 VAC009-011-232305- /O.CAN.KRNK.FF.W.0032.000000T0000Z-100523T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPOMATTOX VA-AMHERST VA- 659 PM EDT SUN MAY 23 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN AMHERST AND NORTHWESTERN APPOMATTOX COUNTIES... THE HEAVY RAIN AND ASSOCIATED RUNOFF HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3744 7886 3744 7910 3770 7907 3766 7895 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:33 PM EDT, 16 minutes earlier.
Area forecast discussion, May 23, 1:33 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 133 PM EDT SUN MAY 23 2010 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE OVER CENTRAL VIRGINIA THIS AFTERNOON...THEN OVER SOUTHEAST NORTH CAROLINA THIS EVENING. THIS SYSTEM WILL THEN GET ABSORBED BY ANOTHER LOW WELL OFF THE SOUTHEAST COAST MONDAY AND MEANDER OFFSHORE INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... VIS SAT SHOWING GOOD DEVELOPMENT OF CU FIELD FROM SE WV/NEW RIVER VALLEY EAST INTO THE VA/NC PIEDMONT. SHOWERS/TSRA FORMING UNDER THE UPPER LOW IN NRN VA...MOVING SWD INTO MY NRN CWA. BASED ON LATEST WRF...AND MESOANALYSIS...THE BEST LOCATION FOR CONVECTION THIS AFTN...WILL BE EAST OF THE BLUE RIDGE. HAVE MADE ADJUSTMENTS TO UP POPS FROM NORTH OF LYH TO DANVILLE THIS AFTERNOON...WITH LIKELY THERE...TO ISOLATED OR NONE TOWARD FAR SW VA. WILL HAVE TO WATCH FOR SVR POTENTIAL AS COOL AIR ALOFT COULD BRING SOME HAIL...BUT CHANCES ARE VER LOW. PWATS ARE LOWER THIS MORNING THAN YESTERDAY...ALTHOUGH STILL SEEING 1.0 TO 1.3 INCHES IN THE EAST...SO RAINS COULD BE HEAVY OUT THERE THIS AFTERNOON. FORECAST HIGHS WERE RAISED A FEW DEGREES...ESPECIALLY IN THE SW THINKING WILL SEE MORE SUN. WHILE MODELS DIFFER ON THE FORECAST LOCATION OF THE UPPER LOW BY 12Z MONDAY...WITH THE NAM FARTHER NORTH THAN THE GFS...12Z ECMWF AND GEM...ALL OF THESE MODELS AGREE A DEEP EASTERLY FLOW FORMS WHICH SHOULD KEEP SHOWERS GOING THROUGH SUNDAY NIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... UPPER LEVEL LOW MERGES WITH AN UPPER LOW OFF THE CAROLINAS COAST MONDAY THEN LINGERS OVER THE WESTERN ATLANTIC THROUGH TUESDAY NIGHT. THIS WILL AID IN KEEPING THE AREA IN A WEAK EAST TO NORTHEASTERLY FLOW. HAVE LEANED TOWARD A BLEND OF THE 00Z GFS AND THE 12Z ECMWF FOR THIS TIME PERIOD. ALTHOUGH A GOOD CHANCE ACROSS THE ENTIRE COUNTY WARNING AREA...MODELS SUGGEST THE HIGHEST POPS TO BE MAINLY ALONG THE BLUE RIDGE AND EAST MONDAY AFTERNOON. THE POPS WILL THEN TAPER OFF FROM EAST TO WEST LATE MONDAY NIGHT AS THE DEEP MOISTURE DIMINISHES. WITH SOME INSTABILITY PRESENT EXPECT SOME DEVELOPMENT OF THUNDERSTORMS MONDAY AFTERNOON AND DECREASING IN THE OVERNIGHT HOURS. PRECIP CHANCES CONTINUE TO DECREASE THROUGH TUESDAY NIGHT AS HIGH PRESSURE AT THE SURFACE AND ALOFT TRIES TO BUILD INTO THE REGION FROM THE NORTH. MAX TEMPERATURES FOR MONDAY WILL BE BELOW NORMAL AND THEN RISING TO NEAR SEASONAL NORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE CLOSED UPPER HIGH WEAKENS AND RETROGRADES SOMEWHAT AS TROUGHING ENTERS HUDSON BAY LATE WEEK. THIS ALLOWS A TROUGH TO DEEPEN INTO NEW ENGLAND AND EVENTUALLY ATTRACTS THE SLOWLY OPENING UPPER LOW JUST OFF THE SOUTHEAST COAST. AFTER A BACKDOOR FRONT SNEAKS EAST OF THE APPLN MTNS THURSDAY...WINDS VEER BACK TO THE SW AND WEST NEAR THE END OF THE LONG TERM. THUS...A WARMUP SOLIDLY INTO THE 80S MAY ARRIVE FRIDAY AND SATURDAY WITH H85 TEMPS IN THE UPPER TEENS. WIDELY SCATTERED SHWS/STORMS MAY DEVELOP MOSTLY ALONG THE SOUTHERN CWA WITH THE BACKDOOR BOUNDARY THURSDAY...AND THEN PERHAPS AGAIN FRI/SAT...IF ENOUGH COOL AIR REMAINS IN THE MIDLEVELS...MITIGATING ANY CAP. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... CONVECTION BREAKING OUT OVER THE SHENANDOAH VALLEY EAST TOWARD LYH/CHO MOVING SLOWLY SOUTH. TERMINALS THAT HAVE THE GREATEST CHANCE OF SEEING A SHOWER AND THUNDER IS LYH. FOR NOW WENT WITH VCTS IN THE PREVAILING AND A PERIOD OF MODERATE SHOWERS AND IFR VSBY BETWEEN 18-20Z. DANVILLE MAY ALSO SEE SOME CONVECTION THIS AFTERNOON BUT ATTM...KEPT IT AS A CB IN TH CLOUD GROUPS WITH A TEMP FOR IFR VSBY/MVFR CIGS. FURTHER WEST THINK THE CHANCE OF PRECIP WILL BE LESS BUT CANNOT RULE OUT A SHOWER NEAR LWB/ROA...BUT OVERALL VFR WX EXPECTED THROUGH THIS EVENING. THE MAIN THREAT OF SHRA/TSRA WILL BE EAST/SOUTHEAST OF LYH/DAN THIS EVENING AND LOOKING AT NE-E FLOW BRINGING LOW CIGS...AND MAYBE EVEN SUB MVFR VSBYS LATE TONIGHT. BLF/ROA SHOULD SEE MVFR CIGS LATE TONIGHT...WHILE LWB DROPS TO LIFR RANGE. SUNDAY MORNING...CLOUDS WILL BE SLOW TO DISPERSE AND KEEPING MVFR CIGS IN THROUGH THE PERIOD. AS THIS UPPER LOW DROPS SOUTH THROUGH THE MID ATLANTIC REGION THE POTENTIAL FOR PERSISTENT MVFR/IFR CONDITIONS WILL CONTINUE INTO MONDAY AFTN. BY TUESDAY...A LOW OFF THE SOUTHEAST COAST STILL COULD BE AFFECTING THE EASTERN SECTIONS OF THE AREA...FROM ROANOKE EAST...WITH SHOWERS AND LOWER CIGS FOLLOWED BY ONLY A GRADUAL IMPROVEMENT INTO MID WEEK. && .EQUIPMENT... THE KFCX 88D REMAINS DOWN. THE EARLIEST RETURN TO SERVICE WILL BE MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH/WP NEAR TERM...PH/WP SHORT TERM...REB LONG TERM...KM AVIATION...PH/WP EQUIPMENT...
Hazardous weather outlook, May 23, 10:29 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1029 AM EDT SUN MAY 23 2010 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-241430- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 1029 AM EDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-241430- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1029 AM EDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON COULD BRING LOCALIZED FLOODING AS WELL AS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 1:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EDT SUN MAY 23 2010 VAZ023-024-034-231745- BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA- 102 PM EDT SUN MAY 23 2010 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT AND ROCKBRIDGE COUNTIES... AT 100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF COLLIERSTOWN...MOVING SOUTH AT 15 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 125 PM AND ARCADIA AROUND 145 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3734 7962 3743 7992 3786 7959 3776 7940 WP
Local storm report, May 23, 1:07 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG ELMO 36.67N 79.13W
05/22/2010 HALIFAX VA EMERGENCY MNGR
LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
KMSpecial weather statement, May 23, 1:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 110 PM EDT SUN MAY 23 2010 VAZ035-045-046-231800- AMHERST VA-APPOMATTOX VA-CAMPBELL VA- 110 PM EDT SUN MAY 23 2010 ...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX AND CAMPBELL COUNTIES... AT 104 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF AMHERST...MOVING SOUTH AT 15 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MADISON HEIGHTS AROUND 125 PM...STONEWALL AROUND 130 PM...BOCOCK AROUND 140 PM...CONCORD AROUND 150 PM AND RUSTBURG AROUND 200 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3722 7886 3719 7917 3762 7918 3766 7896 WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:02 PM EDT | Special Weather Statement | RNK | Botetourt, City of Lexington | 43 min |
| May 23, 1:10 PM EDT | Special Weather Statement | RNK | Campbell | 50 min |
| May 23, 1:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell | 53 min |
| May 23, 2:10 PM EDT | Special Weather Statement | RNK | Buckingham | 65 min |
| May 23, 3:53 PM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| May 23, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 59 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.